Cushings. Taking iron pills which give diarrhea do I have t.

Cushings. Taking iron pills which give diarrhea do I have t.

Postby member_4517 » Sun Feb 11, 2018 2:30 pm

Hi. I have had cushings for past 20 years+ . Now my iron is too low and I am taking Ferrous Fumarate. Unfortunately it gives me bad diarrhea every morning. Do I have to double up on my hydrocortisone every day for 3 or 4 months while iron levels go up? I would appreciate advice. Thank you. Ingrid
member_4517
 
Posts: 4
Joined: Tue Sep 07, 2010 10:23 am

Re: Cushings. Taking iron pills which give diarrhea do I have t.

Postby member_41389 » Mon Mar 05, 2018 9:07 pm

Hi Ingrid
Sorry I'd not spotted your post earlier.
I think it would be worth talking this through with Holly the endocrine nurse.
I would suggest that timing of the medicines might help with this; I assume the D is a result of the medication you take so I'd suggest trying taking your morning dose of hydrocortisone about 90 minutes before the Iron preparation, that way you've had the chance to absorb pretty much all of it before the iron hits and you've got about 3 hours for the unpleasantness to subside before your next dose. You may find your absorption is a bit off so that a small increase in hydrocortisone afterwards will help. However this is very much down to how you feel through the day.
Hope you've had so support from your GP or endocrinologist in the meantime.
Tim
member_41389
 
Posts: 92
Joined: Mon Sep 08, 2014 8:37 am


Return to Cushing's Disease

Who is online

Users browsing this forum: No registered users and 1 guest

cron